# SDR CA081006001

- Difficulty date: October 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 18,222 hours
- Engine: Lyc O235L2C
- System (JASC): 3250 · Landing Gear Steering System
- Part: Steering Sys
- Part number: 05430223
- Condition: Inoperative
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) INSTRUCTOR WITH A STUDENT PILOT ON BOARD REPORTED THAT ALTHOUGH RUDDER PEDAL TRAVEL APPEARED TO BE NORMAL DURING TAXI, AT THE POINT OF LIFT OFF RUDDER PEDAL MOVEMENT WAS RESTRICTED TO RT RUDDER ONLY. RUDDER COULD NOT BE MOVED TO THE LT. THE ACFT CONTINUED WITH A NORMAL CIRCUIT AND LANDED WITHOUT INCIDENT WHEREUPON THE RUDDER PEDAL MOVEMENT APPEARED TO RETURN TO NORMAL OPERATION. MAINT INSP WAS REQUESTED FOR THE ACFT. IT WAS DISCOVERED THAT THE LT STEERING TUBE ASSY, P/N 0543022-3 HAD LOST THE CUSHIONING EFFECT OF THE INTERNAL SPRING. THIS IN EFFECT HAD LEFT THE TUBE ASSY TO ACT AS A SOLID ROD, WHERE AFTER LIFT OFF WITH THE NOSE OLEO EXTENDED AND THE NOSE WHEEL LOCKED IN THE CENTER POSITION, IT WOULD HAVE CAUSED THE DESCRIBED SYMPTOMS OF NO RUDDER PEDAL TRAVEL.  A SIMILAR SITUATION WAS REPORTED AND PUBLISHED IN "SERVICE DIFFICULTY ADVISORY" NR AV-2007-04.
